Alert archive / South Carolina / Freeze Warnings in 2008
Freeze Warning 2, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Oct 28, 2008, 3:31 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Oct 29, 2008, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 3:31 PM EDT (19:31 UTC)
- In effect from
- Oct 29, 2008, 4:00 AM EDT
- Expired
- Oct 29, 2008, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 281931 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 331 PM EDT TUE OCT 28 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 291300- /O.UPG.KCAE.FZ.A.0002.081029T0800Z-081029T1300Z/ /O.NEW.KCAE.FZ.W.0002.081029T0800Z-081029T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 331 PM EDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING... WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A COLD AND DRY AIRMASS WILL SETTLE OVER THE REGION TONIGHT INTO WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK OVER THE ENTIRE AREA BY WEDNESDAY MORNING. PATCHY FROST MAY ALSO DEVELOP IN SHELTERED LOCATIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS72 KCAE 290723 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 323 AM EDT WED OCT 29 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 291300- /O.CON.KCAE.FZ.W.0002.081029T0800Z-081029T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 323 AM EDT WED OCT 29 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A COLD AND DRY AIRMASS WILL SETTLE OVER THE REGION THIS MORNING. TEMPERATURES THIS MORNING WILL BE NEAR OR JUST BELOW THE FREEZING MARK AROUND SUNRISE. PATCHY FROST MAY ALSO DEVELOP IN SHELTERED LOCATIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCAE 291252 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 852 AM EDT WED OCT 29 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 291400- /O.EXP.KCAE.FZ.W.0002.000000T0000Z-081029T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 852 AM EDT WED OCT 29 2008 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... WHILE MORNING REPORTS INDICATE TEMPERATURES AT MANY LOCATIONS FELL TO NEAR OR BELOW THE FREEZING MARK THIS MORNING...TEMPERATURES WILL WARM INTO THE 40S BY MID MORNING. THE FREEZE WARNING WILL EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Oct 28, 3:30 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 28, 3:30 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
330 PM EDT TUE OCT 28 2008
.SYNOPSIS...
COOL HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPPER TROUGH MOVING OFF THE EAST COAST THIS AFTERNOON. VERY COLD
AIR ALOFT. STRATO CUMULUS CLOUDS THIS AFTERNOON WILL DISSIPATE THIS
EVENING. STRONG WEST/NORTHWEST WINDS WILL DIMINISH OVERNIGHT.
SHOULD KEEP SOME MIXING...SO IDEAL RADIATIONAL CONDITIONS NOT
EXPECTED. STATISTICAL GUIDANCE SHOWING LOW TEMPS IN THE LOW TO MID
30S. STILL LOOKS PRUDENT TO GO ON THE COOL SIDE OF GUIDANCE. KEPT
OVERNIGHT LOWS IN THE LOWER 30S WITH MENTION OF PATCHY FROST IN
SHELTERED AREAS. SHOULD SEE WIDESPREAD FREEZING TEMPS FOR A COUPLE
OF HOURS A WINDS BECOME LIGHT. THE FREEZE WATCH HAS BEEN UPGRADED
TO A FREEZE WARNING FOR THE ENTIRE AREA.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
SURFACE RIDGE CONTINUES TO BUILD INTO THE AREA WEDNESDAY AND THURSDAY.
UPPER TROUGH WILL ALSO CONTINUE OVER THE EASTERN UNITED STATES
BRINGING BELOW NORMAL TEMPS. ANOTHER CHANCE FOR FREEZING TEMPS
WEDNESDAY NIGHT WITH BETTER RADIATIONAL COOLING CONDITIONS. DRY
AIRMASS IN PLACE WITH NEAR CALM WINDS. HIGHS WEDNESDAY IN THE
UPPER 50S/LOWER 60S AND IN THE LOW/MID 60S THURSDAY.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MEAN UPPER TROUGH OVER THE EASTERN U.S. FRIDAY TROUGH SUNDAY. THEN
SOME RIDGING FOR MONDAY AND TUESDAY. HIGH PRESSURE REMAIN IN CONTROL
AT THE SURFACE WITH DRY WEATHER EXPECTED. BELOW NORMAL TEMPS FRIDAY
MODERATING TO NEAR NORMAL FOR THE WEEKEND. REINFORCING DRY COLD
FRONT APPEARS TO MOVE THROUGH SATURDAY...WITH COOLER TEMPS MONDAY
AND TUESDAY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS EXPECTED THROUGH THE 24 HOUR TAF PERIOD. BREEZY
CONDITIONS TO CONTINUE THIS AFTERNOON. SURFACE WINDS ARE EXPECTED
TO DIMINISH AFTER SUNDOWN...BUT BOUNDARY LAYER WINDS SHOULD STAY
UP JUST ENOUGH OVERNIGHT...ALONG WITH DRY AIR IN PLACE...TO
PREVENT ANY FOG SIGNIFICANT FORMATION.
NO SIGNIFICANT IMPACTS EXPECTED DURING THE EXTENDED PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WARNING FROM 4 AM TO 9 AM EDT WEDNESDAY FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...FREEZE WARNING FROM 4 AM TO 9 AM EDT WEDNESDAY FOR GAZ040-
063>065-077.
&&
SYNOPSIS...10
NEAR TERM...10
SHORT TERM...10
LONG TERM...10Hazardous weather outlook, Oct 28, 3:45 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 345 AM EDT TUE OCT 28 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-290745- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 345 AM EDT TUE OCT 28 2008 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:19 AM EDT | Freeze Watch | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 12 hr |
Nearby
Freeze Warnings in South Carolina, 2008Freeze Warnings in Georgia, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.